Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 131, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 17, 2004, 6:43 AM CST for Bell County, Coryell County, Lampasas County, Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2004, 6:43 AM CST (12:43 UTC)
- Expired
- Nov 17, 2004, 8:30 AM CST
- In force
- 107 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Coryell County, TX, Lampasas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 171243
FFWFWD
TXC027-099-281-171430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
643 AM CST WED NOV 17 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN CORYELL COUNTY IN NORTH CENTRAL TEXAS
EASTERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 AM CST
* AT 643 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN 20 MILES SOUTHWEST OF SALADO...MOVING NORTHEAST AT
25 MPH.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
SALADO AROUND 735 AM CST
BELTON...KILLEEN...AND COPPERAS COVE AROUND 800 AM CST
TEMPLE AROUND 815 AM CST
TROY AROUND 830 AM CST
OTHER LOCATIONS IN THE WARNING INCLUDE ADAMSVILLE...FORT HOOD...
HARKER HEIGHTS...KEMPNER...LAMPASAS...NOLANVILLE.
EXCESSIVE RUNOFF FROM THIS HEAVY RAIN WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS
AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
LAT...LON 3090 9760 3098 9787 3106 9796 3104 9830
3137 9821 3133 9743 3122 9739 3128 9730
3100 9712 3093 9730 3079 9734
$$
252 follow-up statements
000
WGUS74 KFWD 171326
FFSFWD
TXC027-099-281-171430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 AM CST WED NOV 17 2004
...A FLASH FLOOD WARNING CONTINUES FOR BELL...SOUTHERN CORYELL...
AND EASTERN LAMPASAS COUNTIES UNTIL 830 AM CST...
AT 725 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS WITH HEAVY RAIN FROM SOUTH OF COPPERAS
COVE...TO NEAR BELTON...TO SOUTH OF HOLLAND. WIDESPREAD LIGHT TO
MODERATE RAIN COVERED MUCH OF THE REMAINDER OF LAMPASAS AND CORYELL
COUNTIES. MOVEMENT OF THE PRECIPITATION WAS NORTH AT 25 MPH.
RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR ARE POSSIBLE FROM THE
STRONGEST STORMS. RUNOFF FROM THE RAIN AND STORMS MAY LEAD TO FLASH
FLOODING IN THE WARNING AREA.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND
SWEEP THEM AWAY. TURN AROUND...DONT DROWN
LAT...LON 3114 9722 3079 9733 3106 9821 3149 9802
3141 9758
$$000
WGUS74 KFWD 171416
FFSFWD
TXC027-099-281-171430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 AM CST WED NOV 17 2004
...A FLASH FLOOD WARNING CONTINUES FOR BELL...SOUTHERN CORYELL...
AND EASTERN LAMPASAS COUNTIES UNTIL 830 AM CST...
AT 814 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN BELL COUNTY. LIGHT TO
MODERATE RAIN PERSISTED OVER CORYELL AND OVER EASTERN LAMPASAS
COUNTIES. RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR ARE POSSIBLE
WITH THE STRONGER STORMS.
OVER THE PAST HOUR...SEVERAL ROADS HAVE BEEN REPORTED FLOODED AND
CLOSED ACROSS BELL...CORYELL...AND EASTERN LAMPASAS COUNTIES.
ADDITIONAL RAINFALL OVER THE WARNING AREA WILL AGGRAVATE THE
FLOODING SITUATION.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. TURN AROUND...DONT DROWN.
LAT...LON 3104 9715 3082 9739 3105 9790 3107 9817
3145 9792 3122 9728
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 5:00 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 17, 5:00 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CST WED NOV 17 2004 .AVIATION... AS MENTIONED PER DISCUSSION BELOW...LOOKS LIKE TOUGH FCSTS FOR AREA TAF SITES TODAY. GENERAL THINKING IS THAT WITH DRY PUNCH NOW MOVING UP THROUGH THE RIO GRANDE VALLEY TWD N TX...THAT VFR CONDS/-RA OR -TSRA SHOULD PREVAIL...WITH THE TEMPO MVFR CONDS/MOD-HVY RA OR TSRA BR THROUGH 00-03Z THURS...BEFORE WARM CONVEYOR BELT AHEAD OF UPPER LOW MOVES EAST OF N TX AIRPORTS. SOME PROB30S LIKELY NEEDED AFTER THAT WITH MUCH UNCERTAINTY. OTRW...SE WNDS 5-15 KTS CONT FIRST 12-18 HRS...BEFORE VEERING W/SWLY 4-8 KTS...AS SFC LOW EJECTS INTO OK IN RESPONSE TO UPPER LO MOVING NEGATIVELY TILTING UP THAT WAY AS WELL. 05/ && .PREV DISCUSSION... 258 AM CST WE HAVE EXTENDED THE FLOOD WATCH EAST TO INCLUDE DENTON & COLLIN COUNTIES PLUS POINTS SOUTH...AND HAVE CANCELED IT IN FAR WESTERN COUNTIES. EVIDENCE FOR HEAVY PRECIP NOT AS STRONG AS EARLIER WITH MUCH OF THE MOISTURE RAINING OUT IN HOUSTON CWA BUT QPF PROGS SHOW DECENT ACCUMULATIONS. IN ADDITION...IN NOVEMBER NOT MUCH IS GROWING EXCEPT WEEDS IN MY YARD...PLUS THE GROUND IS ALREADY WET ADDING TO RUNOFF POTENTIAL. THE METROPLEX IS A BIT NORTH OF THE HEAVIEST QPF BUT ADDED IT DUE TO ALL THE CONCRETE ENHANCING RUNOFF. UPPER LOW TO KICK OUT TO THE NORTHEAST ACROSS CWA TODAY AND TONIGHT. MOVEMENT ON THIS MODEL RUN IS FASTER THAN PREVIOUS...AND CURRENT RADAR LOCATION OF PRECIP COMPARED TO OLD MODEL RUN SUPPORTS THIS. RESULT...I HAVE DRIED US OUT QUICKER THAN PREVIOUS PACKAGE. RAIN SHOULD EXIT CWA THURSDAY AFTERNOON WITH ONLY LINGERING SHOWERS IN EAST AFTER THURSDAY MORNING. NEXT CHANCE FOR RAIN LOOKS LIKE SATURDAY AND SUNDAY AS MOISTURE STARTS TO RETURN FROM THE GULF. NO STRONG UPPER SYSTEM TO SUPPORT WIDESPREAD PRECIP BUT THERE IS A BIT OF A REINFORCING SHOT OF COOL AIR ON SUNDAY TO PROVIDE SOME LIFT ALONG THE FRONT. NEXT UPPER LOW MOVES ACROSS AREA TUESDAY NIGHT THROUGH WEDNESDAY NEXT WEEK. AT THIS TIME IT LOOKS STRONG ENOUGH TO MAKE WIDESPREAD PRECIP BUT WILL KEEP POPS DOWN TO CHANCE BASED ON POOR TIMING AND UNCERTAINTY OF UPPER LOW TRACK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 60 71 53 / 100 80 20 20 WACO, TX 69 60 73 54 / 100 60 20 10 PARIS, TX 69 64 68 53 / 70 80 50 20 DENTON, TX 68 60 70 53 / 90 80 20 20 MCKINNEY, TX 69 60 70 53 / 90 80 50 20 DALLAS, TX 69 60 71 54 / 90 80 20 20 TERRELL, TX 70 60 70 54 / 90 80 50 20 CORSICANA, TX 72 61 73 54 / 90 80 20 20 TEMPLE, TX 73 58 73 55 / 100 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CST WEDNESDAY FOR ZONES TXZ101>104... TXZ116>120...TXZ130>134...TXZ143>147...TXZ156>162...TXZ174>175. && 84
Hazardous weather outlook, Nov 17, 4:29 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 429 AM CST WED NOV 17 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172230- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 429 AM CST WED NOV 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR CENTRAL PORTIONS OF NORTH TEXAS THROUGH 4 PM CST (SEE FTWFFAFWD FOR DETAILS ON WATCH AREA). RAIN...WITH SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF NORTH TEXAS TODAY...WITH MORE WIDESPREAD COVERAGE EAST OF INTERSTATE 35 TONIGHT. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED...WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES IN THE FLOOD WATCH AREA...WHICH MAY RESULT IN ISOLATED FLASH FLOODING OR WIDESPREAD URBAN AND SMALL STREAM FLOODING. OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL ALSO BE A HAZARD. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL CONTINUE GENERALLY ALONG AND EAST OF INTERSTATE 35 THURSDAY INTO THURSDAY EVENING. AT THIS TIME... OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD. OTHERWISE...A COLD FRONT ARRIVING THIS WEEKEND WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS...WITH THIS CONTINUING THROUGH MID WEEK AS ANOTHER UPPER LEVEL SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED FOR FLOODING PROBLEMS ...ESPECIALLY ACROSS THE FLOOD WATCH AREA.
In the hours before
Special weather statement, Nov 17, 6:35 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CST WED NOV 17 2004 TXZ158-171330- BELL- 638 AM CST WED NOV 17 2004 ...SIGNIFICANT WEATHER UPDATE... AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ACROSS WESTERN AND CENTRAL WILLIAMSON COUNTY...MOVING NORTHEAST AT 25 MPH. BELTON...HARKER HEIGHTS...HOLLAND...KILLEEN...NOLANVILLE... SALADO...TEMPLE AND TROY ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:30 PM CST | Flash Flood Warning | FWD | Eastland, Stephens | 4 hr |
| Nov 17, 8:00 AM CST | Flash Flood Warning | FWD | Bosque, Hood, Somervell | 3 hr |
| Nov 17, 8:37 AM CST | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Nov 17, 9:55 AM CST | Flash Flood Warning | FWD | Tarrant | 95 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.